MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G18154
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a roadrunner the firm hydrophilic wire guide was stuck within the original casing even when flushed with water.The scrub nurse applied a small amount of force to remove the guide wire from its casing, and the wire snapped at the tip.They noted the body of the guide wire appeared "different and stiff".A new same type device was used to complete the procedure successfully.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse events were reported due to the occurrence.
 
Additional Manufacturer Narrative
Event description: as reported, a roadrunner the firm hydrophilic wire guide was stuck within the original casing even when flushed with water.The scrub nurse applied a small amount of force to remove the guide wire from its casing, and the wire snapped at the tip.They noted the body of the guide wire appeared "different and stiff".A new wire guide from the same lot was used to complete the procedure successfully.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse events were reported due to the occurrence.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), and quality control procedures.One roadrunner the firm hydrophilic wire guide was returned for investigation.The wire guide was returned with no original packaging, in its product protector.The wire guide could not be removed from product protector.The exposed end showed the wire guide jacket has separated 3.1cm from tip, exposing approx.17cm of thin wire and 3.2cm of thicker wire.Additional unused devices were returned for one of the similar complaints from the same lot.The vendor cook uses to coat the wire guide was contacted to investigate the failure mode.The coating vendor reviewed four unused samples and identified that 3 out of 4 unused device that were tested by the coating vendor had insufficient lubricity.After each wetting, the surface the wire guides were felt with gloved fingers for presence or absence of slickness.Of the three units with high lubricity values, the coating felt light or missing sporadically.The coating vendor identified other lots run on the same machine, same day, consecutively have not had complaints reported.The coating vendor stated there is a possibility that the coating was sufficiently present but was exposed to humidity or liquids during further processing, transit, or storage.If the coating is activated even partially, the efficacy will be reduced.A review of manufacturing procedures at cook found controls to be in place, including instructing employees to wear gloves when handling the coated wire guides.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows three other complaints associated with the complaint device lot for the same reported failure mode.For one of those complaints the procedure was successfully completed with a wire guide from the complaint lot.As complaints have been reported where a wire guide was replaced with another part from the same lot without any issues, not all wire guides appear to have been impacted.The available evidence indicates not all wire guides from the lot have been impacted.However remaining stock of the suspect lot within cook`s control was contained.The coating vendor has completed a supplier corrective action request that documents the improvements they are making to their manufacturing procedures (although it was not confirmed that manufacturing contributed to the complaint).A review of relevant manufacturing documents was conducted by.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.Cook has concluded a specific cause of the complaint cannot be established its not possible to rule out manufacturing or exposure to humidity.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13388752
Report Number1820334-2022-00139
Device Sequence Number1842919
Product Code OCY
UDI-Device Identifier00827002181540
UDI-Public(01)00827002181540(17)241119(10)14361010
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2024
Device Model NumberG18154
Device Catalogue NumberRPC-035145
Device Lot Number14361010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer07/01/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown